Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Fenugreek for nursing

Did you have any side effects from taking it? how much are you supposed to take?

 
rhianna1708

Asked by rhianna1708 at 5:48 PM on Jul. 24, 2010 in Just for Fun

Level 25 (23,819 Credits)
This question is closed.
Answers (7)
  • I don't recall any side effects other then I smelled like maple syrup. I think it helped a little, but not much. Good luck!
    shanlaree

    Answer by shanlaree at 5:50 PM on Jul. 24, 2010

  • PM me if you truly want the info. I'm sick of my "Fan Club" ganging up on me when it comes to breast feeding info.
    ObbyDobbie

    Answer by ObbyDobbie at 5:50 PM on Jul. 24, 2010

  • Oh, and I just followed what the bottle said to take.
    shanlaree

    Answer by shanlaree at 5:50 PM on Jul. 24, 2010

  • if i didnt take it with rfood i would feel dizzy! take 3 pills 3 times a day with food! it didnt work that well for me but good luck!
    Caroline2010

    Answer by Caroline2010 at 5:51 PM on Jul. 24, 2010

  • yea! i love natural stuff. i haven't tried breastfeeding in 19 years and i'm about to... what's the fenugreek for?
    figaro8895

    Answer by figaro8895 at 7:04 PM on Jul. 24, 2010

  • This is what worked fo me when I was having supply issues:

    Nurse frequently
    Drink lots of water, at least 6 oz every time you nurse and every time you pump
    Have lots of skin-to-skin contact with your baby
    Take brewers yeast tabs
    Look at pictures of your baby while you pump
    Wait at least an hour after nursing to pump.
    rkoloms

    Answer by rkoloms at 7:21 PM on Jul. 24, 2010

  • It can act as a laxative which is a good thing after giving birth. I found it more gentle that anything the docs prescribed for bm's and was better form of fiber than any otc dissolving fiber drink.


     As to amount, I took otc pill form, 2 pills 3x daily...ended up spelling like a maple syrup but it did boost production. You might want to ask the lactation consultant or an herbalist if you have one.

    isabellalecour

    Answer by isabellalecour at 7:39 PM on Jul. 24, 2010